MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the suture string of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated.The device was placed in the liver on (b)(6) 2023 for abscess drainage.One week later, repositioning of the catheter was attempted.A wire guide was inserted into the catheter, but the pigtail would not straighten.The position adjustment was completed with the catheter as it was.On (b)(6) 2023, resistance was experienced during catheter removal.The catheter was pulled and removed; however, the suture was retained in the patient.A sheath and snare were obtained to retrieve the suture, but the patient complained of pain, so the procedure was completed, and the suture remained in the patient.On (b)(6) 2023, an additional surgery was performed to removed the suture laparoscopically.As reported, a portion of the suture likely remains in the liver.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery, lje catheter, nephrostomy d2b - procode: additional product codes: gbo, lje g4 ¿ pma/510(k) #: k173035 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the suture string of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated.The device was placed in the liver on (b)(6) 2023 for abscess drainage.One week later, repositioning of the catheter was attempted.A wire guide was inserted into the catheter, but the pigtail would not straighten.The position adjustment was completed with the catheter as it was.On (b)(6) 2023, resistance was experienced during catheter removal.The catheter was pulled and removed; however, the suture was retained in the patient.A sheath and snare were obtained to retrieve the suture, but the patient complained of pain, so the procedure was completed, and the suture remained in the patient.On (b)(6) 2023, an additional surgery was performed to remove the suture laparoscopically.As reported, a portion of the suture likely remains in the liver.No other adverse effects were reported for this incident.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed one recorded non-conformance for "suture breakage" which was determined to be relevant to the failure mode.The one device was scrapped prior to further processing of the order.All remaining products on the lot underwent quality control activities.The black suture lot is supplied to cook by another manufacturer.There were no abnormalities recorded during the incoming inspection process.In addition, the supplier provided a certificate of compliance, indicating the suture string met the required tensile strength requirement.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu) multi2_rev1 supplied with the complaint device were reviewed for the information related to reported failure mode.Per the ifu: ¿unlocking catheter loop for mac-loc locking loop mechanism: a.While stabilizing the mac-loc catheter hub assembly with one hand, position a small, blunt object (approximately the shape and size of a ball point pen or small forceps) into the mac-loc release notch.B.Pry upward until the locking cam lever is free.Note: for catheter exchange, advance the distal end of a wire guide into the locked loop configuration of the catheter before unlocking the mac-loc assembly.Release the mac-loc as described above.Advance the wire guide through the catheter end hole.Catheter exchange can now be performed.¿ based on the information provided, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18317601
Report Number1820334-2023-01690
Device Sequence Number6115552
Product Code FGE
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)260601(10)15470019
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number15470019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown